Washington, 2018High Wind in Washington, November 2, 2018
November 2, 2018 · NWS OTX · 4 events in 1 county or zone
A strong cold front passed through the Cascades during the night of November 3rd and the morning of November 4th. Strong downsloping winds over the east slopes of the Cascades behind this front downed numerous trees in the Entiat, Leavenworth and Chelan areas with scattered power outages noted in the region.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front passed through the Cascades during the night of November 3rd and the morning of November 4th. Strong downsloping winds over the east slopes of the Cascades behind this front downed numerous trees in the Entiat, Leavenworth and Chelan areas with scattered power outages noted in the region. Higher elevation RAWs stations in the Cascades recorded wind gusts of 50 to 60 mph and these gusts apparently surfaced into the valleys immediately adjacent to the high terrain with a gust of 58 mph recorded at the Wenatchee airport. As the cold front crossed the Columbia Basin widespread wind gusts of 40 to 50 mph were noted.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Nov 2, 7:09 AM PST, 2 hours earlier.
Area forecast discussion, Nov 2, 7:09 AM PST, 2 hours before
Area Forecast Discussion
National Weather Service Spokane WA
809 AM PDT Fri Nov 2 2018
.SYNOPSIS...
More rain is expected across the Inland Northwest this morning as
a moist cold front transits the area. The Columbia Basin,
Palouse, and West Plains have the potential to be quite windy
Friday afternoon with gusts of 40 mph or more. Our unsettled...wet
and occasionally breezy pattern may break toward the middle part
of next week.
&&
.DISCUSSION...
Morning update to increase pops for showers, and even a few
short lived thunderstorms, as a very narrow convergence zone jumps
across the Cascade Crest over Stevens Pass and on to Waterville
this morning. Otherwise expectation is for most convection,
except those associated with convergence zones, to decrease and
surface winds to increase with the passage of a cold front today.
/Pelatti
&&
.AVIATION...
12Z TAFS: A cold front along the Cascade crest at 12Z will
quickly move through the region into MT by 18Z. The KMWH and KEAT
TAF sites will be skipped over by any precipitation with this
FROPA. The eastern TAF sites including KGEG...KSFF...KCOE...KPUW
and KLWS will experience a 1 to 3 hour period of MVFR ceiling
rain showers along and immediately behind the front. Ahead of
this front in the warm sector strong south winds just above the
decoupled surface layer will produce LLWS at most TAF sites until
the front passes and the low level air mass mixes out resulting in
windy westerly conditions at all TAF sites through 03Z Saturday.
Winds will decrease during the evening hours with high and mid
level clouds moving in by 12Z Saturday. Except for the morning
frontal precipitation period VFR conditions are expected at all
TAF sites. MJF
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 58 40 50 41 51 35 / 10 0 60 70 70 10
Coeur d'Alene 56 38 48 40 48 34 / 40 10 50 80 90 30
Pullman 57 40 50 40 50 36 / 50 10 60 70 90 30
Lewiston 61 45 56 45 56 41 / 60 10 50 50 80 30
Colville 59 37 50 38 52 32 / 20 0 50 80 40 10
Sandpoint 54 37 47 37 47 32 / 70 10 50 90 80 30
Kellogg 51 38 45 37 44 34 / 90 30 60 90 100 50
Moses Lake 64 42 57 42 59 36 / 0 0 30 20 20 0
Wenatchee 61 43 55 42 57 40 / 10 10 20 20 10 10
Omak 61 39 52 39 56 35 / 0 10 40 30 30 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Wind Advisory until 5 PM PDT this afternoon for Idaho Palouse-
Lewis and Southern Nez Perce Counties.
WA...Wind Advisory until 5 PM PDT this afternoon for Lower Garfield
and Asotin Counties-Moses Lake Area-Northeast Blue
Mountains-Spokane Area-Upper Columbia Basin-Washington
Palouse-Waterville Plateau-Wenatchee Area.
&&Hazardous weather outlook, Nov 2, 4:58 AM PST, 4 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
558 AM PDT Fri Nov 2 2018
IDZ002-003-026-027-WAZ031>036-041>044-031300-
Coeur d'Alene Area-Idaho Palouse-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-Wenatchee Area-
East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau-
558 AM PDT Fri Nov 2 2018
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
Windy conditions will develop today across the east slopes of the
Cascades, Waterville Plateau, Central Basin of central Washington
and the Washington and Idaho Palouse region and extending as far
north as the west plains of Spokane. Sustained winds of 15 to 30
mph with gusts to 50 mph will be possible on exposed terrain in
these areas Friday afternoon.
High profile vehicles may be difficult to control on north-south
highways and scattered power outages are possible.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
No hazardous weather is expected at this time.
IDZ001-004-WAZ037-038-031300-
Northern Panhandle-Central Panhandle Mountains-
Northeast Mountains-Okanogan Highlands-
558 AM PDT Fri Nov 2 2018
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Washington and Northeast Washington.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
No hazardous weather is expected at this time.
High Wind, Wenatchee Area
- When
- November 2, 9:09 AM PST to 9:10 AM PST
- Where
- Wenatchee Area forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 47.802, -120.155 (the zone’s center; the record gives no point)
The Wenatchee Airport ASOS station recorded a wind gust of 58 mph.
High Wind, Wenatchee Area
- When
- November 2, 9:10 AM PST to 9:15 AM PST
- Where
- Wenatchee Area forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 47.802, -120.155 (the zone’s center; the record gives no point)
A 911 caller reported a utility trailer blown into a car in Wenatchee.
High Wind, Wenatchee Area
- When
- November 2, 9:10 AM PST to 9:20 AM PST
- Where
- Wenatchee Area forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 47.802, -120.155 (the zone’s center; the record gives no point)
A 911 caller reported a tree with a trunk of 2 to 3 feet in diameter toppled near Monitor.
High Wind, Wenatchee Area
- When
- November 2, 12:00 PM PST to 1:00 PM PST
- Where
- Wenatchee Area forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 47.802, -120.155 (the zone’s center; the record gives no point)
Scattered power outages were reported around the area with 400 customers without power in Cashmere and an estimated 130 customers without power in and around Entiat.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Maryland, November 2, 20182 deaths · 1 injured · $915,000 · EF2 · 14 events
- Tornado in Virginia, November 2, 2018$500,000 · EF2 · 1 event
- Tornadoes and Damaging Winds in Florida, November 2, 20181 injured · $1.5 million · EF1 · 11 events
- Damaging Winds in Pennsylvania, November 2, 2018$105,000 · 74 kt wind · 2 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, November 2, 201821 events
- Hail and Damaging Winds in Pennsylvania, November 2, 20181 in hail · 19 events
- Flash Flooding in Pennsylvania, November 2 to 3, 201815 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, November 2, 201811 events
- High Wind in Wyoming, November 2, 201866 kt wind · 10 events
- High Wind in Montana, November 2, 201855 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 2, 201852 kt wind · 5 events
- High Wind and Winter Weather in Colorado, November 2 to 3, 201858 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 785779, 785780, 785781, 785782.